MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAS; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523NAS
Medical Device Problem Codes Mechanical Problem (1384); Environmental Compatibility Problem (2929); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
Information received by medtronic indicated that the insulin pump motor error alarm. customer stated that the insulin pump had motor exposition encoder alarm.Customer stated that the insulin pump was exposed to magnetic resonance image.Customer was not able to clear alarm.Customer stated that battery cap was broken.The insulin pump was turned off.Customer stated that the insulin pump had burned side and broken battery the customer stated that the drive support cap was normal. no harm requiring medical intervention was reported.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Device passed the self test and the off no power test.The operating currents were within specification.Device received with stuck motor error alarm loop during bolus/basal delivery, failed the displacement test, and then after the displacement test had constant motor error alarm during the rewind test due to motor encoder signal out of phase.No e70 alarm noted in the alarm history screen.Unable to perform a21 error test, basic occlusion test, prime/a33 test, occlusion test, excessive no delivery test and the delivery accuracy test due to motor error alarms.No burnt case noted.Device had a stained end cap sticker, broken battery cap, broken battery tube threads, cracked case at the display window corner, cracked reservoir tube and cracked reservoir tube lip.The test p-cap and reservoir does lock in place in the reservoir compartment.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAS
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key9635715
Report Number3004209178-2020-60759
Device Sequence Number13532919
Product Code OYC
UDI-Device Identifier00643169202344
UDI-Public(01)00643169202344
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMMT-523NAS
Device Catalogue NumberMMT-523NAS
Device Lot NumberB1523NASJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight130